Revlimid Question

12 Posts | Page(s): 1 2  Next 

Revlimid Question

by marsbars on Mon Jan 19, 2009 12:00 AM

Quote | Reply

Anyone taking Revlimid?  This is my first time and I'm on my 10th day.

I have contacted an infection in my lungs I think from a bad cold that my husband brought home from work a couple weeks ago.  I have an on-hand prescription of Levequine (sp?) that my doc gave me should I need an antibiotic for anything, but I was not on Rev and we have not discussed this senero. 

I think I need to start taking the antibiotic because of the green phlegm that I'm bringing up, but am concerned about the Levequine and the Rev together.  I called and all the Rev nurse could tell me is that they know of no interactions with these two meds. 

Has anyone experienced this situation while taking Revlimid?  I wouldn't want the Lev to cancel out and kill the effectivness of the Rev.

 

RE: Revlimid Question

by UTboy on Mon Jan 19, 2009 12:00 AM

Quote | Reply

I'm currently taking Levaquin, Revlimid, Dex, and Velcade.  My MM guy uses Levaquin as a prophylaxes during all kinds of chemo sessions.  I'm certain you're ok.  

Best of luck

 

RE: Revlimid Question

by LoisA on Mon Jan 19, 2009 12:00 AM

Quote | Reply

Hi,

You need to contact your oncologist immediately.  If you have any type of infection, which this sounds like, he needs to know.  Getting rid of the infection is more important. 

Levaquin is an antibiotic, bur your doctor should tell you if you should take that or something else.

Good luck and get well.

Lois

RE: Revlimid Question

by marsbars on Mon Jan 19, 2009 12:00 AM

Quote | Reply

Thanks UTboy for the quick answer to my antibiotic question.  Makes me feel better.

marsbars

RE: Revlimid Question

by marsbars on Mon Jan 19, 2009 12:00 AM

Quote | Reply

OK, thanks LoisA, I will see my doc Thursday and take it up with him too.  I was hoping to miss catching this cold because I just knew I would get the infection to go along with it.  It seems that everything coming down the pike heads my way. 

I'm tired, I've been fighting pretty hard since Dec 5 2006 at this thing and sometimes it gets overwhelming.  

Right now my latest treatment is that  I take 40 mg Dex once a week on Mondays along with the Rev.  By Tuesday night my face is so red and swollen that I hardly recognize myself, I think that might be from th Dex.  The redness passes by Wed afternoon, but I've put on weight from the Dex that just doesn't want to go away.  But then another issue is that for some reason I feel so bloated all the time and that's pretty uncomfortable.  This diesease hasn't given me much peace at all for just over 2 years now.  Plus a cold usually hangs onto me for about a month.  Like I said I'm just very tired, it's a hard battle sometimes.  I feel like such a wimp complaining. 

marsbars

 

 

RE: Revlimid Question

by UTboy on Mon Jan 19, 2009 12:00 AM

Quote | Reply

You're no wimp.  You've stepped up to the plate and taken on the beast.  I believe we all are challenged by this monster.  Dex drives me nuts!  My face is round, I've gained body fat, my vision is whacked, it's some crazy stuff.  I take 20mg days 1-4 and 15-18 of a 28 days cycle.  The Velcade makes my dizzy like no tomorrow.  I believe it also is causing my severe cramping in my feet and legs.  The Revlimid has the balls of my feet so numb they hurt when I walk/hike.  So hey, you're not the only one complaining  ;-)

Keep fighting the good fight. We're gonna be around when the white beards find a cure....count on it.

RE: Revlimid Question

by LoisA on Mon Jan 19, 2009 12:00 AM

Quote | Reply

Marsbars,

You're no wimp.  It's not easy dealing with MM and the side effects of all the drugs.  I also get a rash from the Dex that goes from my chest up to my cheeks.  It takes a couple of days to go away.  I believe the bloatedness is also from the Dex.  I experience intestinal problems from the Velcade, so between the Dex and the Vel it's a real treat!  I also have peripheral neuropathy from the Velcade and even right now (I've been off for about 3 wks), I'm still experiencing the tingling and pain on the bottom of my feet.

Just remember that these drugs compromise our immune systems and we have to be very careful of infections.  I hope you're taking the levaquin in the meantime till your doc gets a look at you.  Try to get some rest.  Our bodies heal the most while we are sleeping.

Take care,

Lois

RE: Revlimid Question

by Anna9563 on Tue Jan 20, 2009 12:00 AM

Quote | Reply

From Anna,

Hi Marsbars, Just wanted to say welcome to our group.

Your friend,

Anna

RE: Revlimid Question

by MCrow on Tue Jan 20, 2009 12:00 AM

Quote | Reply

 

On 1/19/2009 marsbars wrote:

Anyone taking Revlimid?  This is my first time and I'm on my 10th day.

I have contacted an infection in my lungs I think from a bad cold that my husband brought home from work a couple weeks ago.  I have an on-hand prescription of Levequine (sp?) that my doc gave me should I need an antibiotic for anything, but I was not on Rev and we have not discussed this senero. 

I think I need to start taking the antibiotic because of the green phlegm that I'm bringing up, but am concerned about the Levequine and the Rev together.  I called and all the Rev nurse could tell me is that they know of no interactions with these two meds. 

Has anyone experienced this situation while taking Revlimid?  I wouldn't want the Lev to cancel out and kill the effectivness of the Rev.

 


Please contact your oncologist, because this might be a sign that your immunity has been compromised by the Revlimid.  This happened to my father and he had to have his dose cut down.  His white blood cell count was too low--although it took him a few months to get to that point, not days.

You are in my thoughts and prayers!

Mike

RE: Revlimid Question

by marsbars on Wed Jan 21, 2009 12:00 AM

Quote | Reply

Thanks Mike for the heads up about wbc while taking Rev.  I will have blood drawn this Sunday and see my doc on Thursday. 

marsbars

12 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.